Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 30, 2007, 7:39 PM MDT for Washington County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2007, 7:39 PM MDT (01:39 UTC)
- Expired
- Apr 30, 2007, 8:17 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 2574 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 010139 SVRBOU COC121-010245- /O.NEW.KBOU.SV.W.0025.070501T0139Z-070501T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 739 PM MDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 845 PM MDT * AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF PLATNER...OR ABOUT 9 MILES EAST OF AKRON...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATNER AND OTIS. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4030 10304 4009 10311 3991 10281 4023 10280 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KBOU 010217 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 817 PM MDT MON APR 30 2007 COC121-010227- /O.CAN.KBOU.SV.W.0025.000000T0000Z-070501T0245Z/ WASHINGTON CO- 817 PM MDT MON APR 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4030 10304 4009 10311 3991 10281 4023 10280 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:15 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 30, 3:15 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT MON APR 30 2007 .SHORT TERM...AREA REMAINS UNDER WEAK DEFORMATION AREA WITH UPPER RIDGE OVER GREAT BASIN AND UPPER LOW MOVING ACROSS TEXAS. SCATTERED CONVECTION INDICATED ON RADAR ACROSS MOUNTAINS AND FOOTHILLS AS WELL AS ACROSS WELD COUNTY. ACROSS PLAINS...SURFACE FRONT FINALLY SLIDING SOUTH ACROSS WELD...MORGAN AND LOGAN COUNTIES AIDED BY CONVECTION. FRONT SHOWS UP NICELY ON RADAR LOOPS. LATEST LAPS ANALYSIS SHOWING INCREASING CAPE VALUES JUST AHEAD OF FRONT...COULD BE A BIT HIGH DUE TO SOME QUESTIONABLE OBS OVER MORGAN AND LOGAN COUNTIES. SHOULD SEE THE CONVECTION INCREASE IN COVERAGE ALONG FRONT RANGE AND PALMER DIVIDE AS FRONT CONTINUES TO SLIDE SOUTH. BUT LAPS DATA ALSO SHOWS CIN INCREASING BEHIND FRONT...WHICH SEEMS TO BE HINDERING THE SEVERE POTENTIAL. THERE MAY STILL BE A CHANCE FOR A STORM BECOMING SEVERE ALONG FRONT. NOT MUCH OF AN INCREASE IN DEWPOINTS BEHIND FRONT...SO LOWER LEVELS SHOULD REMAIN FAIRLY DRY. LOOKING LIKE GUSTY WINDS WILL BE THE MAIN THREAT WITH THE STORMS...WITH MARGINAL HAIL. LATEST NAM AND GFS STILL SHOWING AREAS OF ENHANCED QPF ACROSS PLAINS TONIGHT. FOR THIS TO OCCUR...LOW LEVELS WOULD NEED TO BECOME MORE SATURATED WHICH DOESNT APPEAR WILL HAPPEN GIVEN CURRENT UPSTREAM DEWPOINTS. AS UPPER LOW AND QG ASCENT MOVES AWAY FROM AREA THIS EVENING... DEFORMATION WILL ALSO HEAD EAST. SHOULD SEE CONVECTION COME TO AN END AS A RESULT. LATEST MODELS SHOW ANOTHER SURGE MOVING SOUTH ACROSS THE PLAINS AFTER MIDNIGHT...ENHANCING UPSLOPE FLOW. LOOKING UPSTREAM...SURFACE HIGH IS CURRENTLY CENTERED OVER SOUTHEAST MONTANA WHICH THE MODELS APPEAR TO BE ZEROING IN UPON. AT ANY RATE...COULD SEE SOME LOW CLOUDS AND PERHAPS SOME SHOWERS AS THE SURGE MOVES THROUGH. WILL KEEP THE LOW POPS ACROSS THE MOST OF THE PLAINS AFTER MIDNIGHT. ON TUESDAY...SURFACE FLOW BECOMES SOUTHEAST WHICH SHOULD ALLOW FOR INCREASING LOW LEVEL MOISTURE ACROSS PLAINS. THERE APPEARS TO BE SOME WEAK QG ASCENT WHICH SHOULD HELP IN THUNDERSTORM DEVELOPMENT ACROSS MOUNTAINS. PLAINS MAY WELL BE TOO STABLE FOR THUNDERSTORMS IF MIDNIGHT SURGE KEEPS THINGS COOLER THAN CURRENT THINKING. FORECAST SOUNDINGS SHOW BEST CHANCE FOR STORMS ALONG FOOTHILLS AND FRONT RANGE IN AREA OF BEST CONVERGENCE. CURRENT FORECAST HAS HIGHER POPS IN THIS REGION...WHICH LOOKS REASONABLE. STORM CHANCES LOOK MORE SLIM AS ONE MOVES AWAY FROM FRONT RANGE... THIS ALSO NOTED BY LOWERING POPS. SEVERE THREAT LOOKS LOW GIVEN WEAK WINDS ALOFT...THOUGH LOCALLY HEAVY RAIN A POSSIBILITY. .LONG TERM...MODELS FOR THE NEXT 36-96 HRS IN REASONABLY GOOD AGREEMENT...ALTHOUGH RUN-TO-RUN FLUCTUATIONS CONTINUE TO CREATE TIMING PROBLEMS. CASE IN POINT HAS TO DO WITH THE WAVE KICKING OUT OF THE DESERT SOUTHWEST LATE ON TUESDAY. GFS SHOWS A PRONOUNCED MID-LVL SHORTWAVE MOVING ALONG SWLY FLOW OVER THE FCST AREA BY EARLY WED MORNING. WHEREAS THE NAM/WRF SHOWS THIS WAVE STILL OVER ERN ARIZONA AT THE SAME TIME. ALTHOUGH THE WRF STILL INDICATES WEAK QG ASCENT AND 7-8K/KM MID-LVL LAPSE RATES OVER THE FRONT RANGE. TUESDAY EVENING WIND FIELDS SHOW DEEP E-SELY UPSLOPE FLOW UP AGAINST THE SRN FRONT RANGE AND OVER THE PALMER DIVIDE. MODEL SOUNDINGS ALSO INDICATE DECENT PW VALUES UP AROUND 0.80-0.95. WITH LIGHT SWLY FLOW ALOFT STILL APPEARS SLOW MOVING EVENING STORMS ALONG THE SRN FRONT RANGE FTHLS AND OVER THE PALMER DVD WILL BE CAPABLE OF LOCALLY HVY RAINFALL. FOR THAT REASON HAVE RAISED POPS ACROSS THE AREA. ON WEDNESDAY...GFS AND WRF SHOW ANOTHER BATCH OF SHORT WAVE ENERGY AND MOISTURE COMING UP FROM THE DESERT SW DURING THE DAY WEDNESDAY. HOWEVER...THE PLUME OF LOW LVL MOISTURE IS PROGGED TO MOVE OFF THE FRONT RANGE AND OUT ACROSS THE NERN CORNER OF THE STATE IN THE AFTERNOON. LATE DAY CAPES AND LAPSE RATES AT THEIR HIGHEST OUT THERE...SO HAVE RAISED T-STORM CHANCES TO 30 PCT OUT THERE...AND LOWERED POPS IN AND NEAR THE MTNS WITH DRIER AND STABLE AIR MOVING IN ON THE HEELS OF THIS SHORTWAVE. LOOKING FOR TEMPERATURES ON WEDNESDAY ABOUT 2-5 DEG F LOWER THAN THOSE ON TUESDAY DUE IN PART TO THE INCREASED CLOUD COVER. THURSDAY AND FRIDAY...LATEST MODEL RUN SHOWING THE FCST AREA UNDER DRY SWLY FLOW. WARMING ALOFT SHOULD PRETTY MUCH CAP ANY CONVECTION EAST OF THE MTNS BOTH DAYS. BY SATURDAY...GFS AND TO A LESSER DEGRADE NOW MORE PROGRESSIVE WITH THE BIG UPR TROUGH MOVING ONSHORE ON WEDNESDAY. MODELS CURVE OUT A DEEP TROUGH OVER THE NRN/CNTRL GREAT BASIN AS EARLY AS THU NIGHT...AND FROM THERE SHIFT IT EAST OVER UTAH AND WRN CO ON SAT. JUST YESTERDAY THE MODELS SHOWED THIS TROUGH AT LEAST 500 MILES FARTHER NORTH AND WEST. GFS CLOSES OFF A DEEP UPR LVL CYCLONE NEAR THE FOUR CORNERS AROUND 12Z/SUN...THEN LIFTS IT SLOWLY NEWRD ACROSS CO DURING THE DAY. BECAUSE OF THE MODEL INCONSISTENCY IN THE TRACK AND INTENSITY OF THIS SYSTEM WILL HOLD OFF GOING BIG ON THE POPS. HOWEVER...SHOULD THE LATEST MODEL PROGNOSTICATION VERIFY...COULD SEE SIGNIFICANT PRECIP INCLUDING BIG MTN SNOW ACCUMS AND MUCH COLDER TEMPERATURES NOT IN THIS FCST PACKAGE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. DL/BAKER
Hazardous weather outlook, Apr 30, 11:06 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1106 AM MDT MON APR 30 2007 COZ030>051-011200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1106 AM MDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS AND FOOTHILLS THEN GRADUALLY SPREAD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH. THERE IS A SMALL RISK THAT ONE OR TWO STORMS MAY BECOME SEVERE EAST OF A FORT MORGAN TO LIMON LINE. MOISTURE OVER THE AREA HAS INCREASED SOME SINCE YESTERDAY. IN ADDITION...A SURGE OF COOLER AIR AND HIGH PRESSURE WILL PUSH ACROSS THE PLAINS....PRODUCING UPSLOPE WINDS WHICH WILL FURTHER INCREASE THE MOISTURE AVAILABLE FOR THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP TUESDAY AFTERNOON OVER THE MOUNTAINS AND NEARBY PLAINS. SOME OF THESE STORMS WILL LIKELY MOVE OUT ACROSS THE NORTHEAST PLAINS OF COLORADO TUESDAY EVENING. THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAIN AND HAIL. THERE WILL BE ANOTHER CHANCE FOR LATE DAY THUNDERSTORMS ON WEDNESDAY WITH THE PASSAGE OF AN UPPER LEVEL WEATHER DISTURBANCE. DRIER AND WARMER CONDITIONS RETURN TO THE REGION ON THURSDAY THROUGH SATURDAY. HOWEVER BY SUNDAY OR MONDAY...A RATHER POTENT PACIFIC STORM SYSTEM MAY BRING WETTER AND COOLER WEATHER TO THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DL/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:23 PM MDT | Severe Thunderstorm Warning | BOU | Denver, Jefferson | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.